Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 11, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Aug 30, 2009, 3:56 PM CDT for Aransas County, Nueces County, San Patricio County, Texas. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2009, 3:56 PM CDT (20:56 UTC)
- Expired
- Aug 30, 2009, 5:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Aransas County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 3:58 PM CDT | TORNADO | 7 Sw Rockport, TX | PUBLIC REPORTED TORNADO ALONG HIGHWAY 188 |
| Aug 30, 3:59 PM CDT | TORNADO | 3 N Aransas Pass, TX | PUBLIC REPORTED TORNADO ALONG HIGHWAY 35 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 302056
TORCRP
TXC007-355-409-302200-
/O.NEW.KCRP.TO.W.0011.090830T2056Z-090830T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
356 PM CDT SUN AUG 30 2009
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN ARANSAS COUNTY IN SOUTH TEXAS...
NORTHEASTERN NUECES COUNTY IN SOUTH TEXAS...
SOUTHEASTERN SAN PATRICIO COUNTY IN SOUTH TEXAS...
* UNTIL 500 PM CDT
* AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GREGORY...
OR 6 MILES NORTHEAST OF PORTLAND...MOVING NORTHEAST AT 5 MPH.
* THE TORNADO WILL BE NEAR...
6 MILES NORTHWEST OF ARANSAS PASS BY 440 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2769 9718 2781 9709 2779 9722 2787 9729
2783 9735 2773 9733 2784 9735 2778 9739
2773 9736 2775 9745 2783 9743 2784 9736
2786 9742 2797 9739 2806 9712 2789 9709
2781 9718 2784 9708 2773 9711 2769 9715
TIME...MOT...LOC 2056Z 229DEG 3KT 2794 9725
$$
GW2 follow-up statements
000
WWUS54 KCRP 302119
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
419 PM CDT SUN AUG 30 2009
TXC007-355-409-302200-
/O.CON.KCRP.TO.W.0011.000000T0000Z-090830T2200Z/
ARANSAS-NUECES-SAN PATRICIO-
419 PM CDT SUN AUG 30 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN NUECES...SOUTHWESTERN ARANSAS AND SOUTHEASTERN SAN
PATRICIO COUNTIES...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR ARANSAS
PASS...OR 8 MILES NORTHWEST OF PORT ARANSAS...MOVING SOUTH AT 20
MPH. THIS STORM HAS WEAKENED SLIGHTLY SINCE 500 PM...BUT COULD STILL
BE PRODUCING A TORNADO.
THE TORNADO WILL BE NEAR...
INGLESIDE AND 9 MILES EAST OF PORTLAND BY 425 PM CDT...
INGLESIDE ON THE BAY BY 435 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2769 9718 2781 9709 2779 9722 2787 9729
2783 9735 2773 9733 2784 9735 2778 9739
2773 9736 2775 9745 2783 9743 2784 9736
2786 9742 2797 9739 2806 9712 2789 9709
2781 9718 2784 9708 2773 9711 2769 9715
TIME...MOT...LOC 2118Z 012DEG 15KT 2789 9717
$$
GW000
WWUS54 KCRP 302150
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 PM CDT SUN AUG 30 2009
TXC355-409-302200-
/O.CON.KCRP.TO.W.0011.000000T0000Z-090830T2200Z/
NUECES-SAN PATRICIO-
450 PM CDT SUN AUG 30 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN NUECES AND EXTREME SOUTHEASTERN SAN PATRICIO COUNTIES...
AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE ROTATION NEAR THE SURFACE. THIS ROTATION WAS LOCATED NEAR
INGLESIDE ON THE BAY...OR 9 MILES SOUTHWEST OF PORT ARANSAS...MOVING
SOUTH AT 15 MPH. THIS STORM HAS A HISTORY OF PRODUCING A TORNADO
EARLIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PEA
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2776 9712 2777 9712 2779 9722 2786 9728
2778 9738 2775 9738 2776 9741 2788 9728
2790 9710 2786 9715 2783 9713 2784 9708
2782 9709 2781 9714 2785 9715 2782 9718
2778 9712 2779 9709 2769 9715 2769 9717
TIME...MOT...LOC 2149Z 012DEG 15KT 2776 9720
$$
GWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Aug 30, 3:07 PM CDT, 49 minutes earlier.
Area forecast discussion, Aug 30, 3:07 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 307 PM CDT SUN AUG 30 2009 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...SCATTERED AIR MASS/MESOSCALE BOUNDARY INTERACTION CONVECTION ACROSS SOUTH TEXAS THIS AFTERNOON SHOULD WANE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. DEEP TROPICAL MOISTURE WILL CONTINUE TO LURK ACROSS THE WEST-CENTRAL GULF THROUGH TONIGHT. HOWEVER...THE CONVECTIVE ACTIVITY ASSOCIATED WITH THIS DEEP MOISTURE HAS THE POTENTIAL TO DRIFT INTO THE OFFSHORE WATERS LATER TONIGHT INTO THE EARLY MORNING HOURS. THE SHORT-RANGE MODELS CONTINUE TO SHOW AN UNSETTLED WEATHER PATTERN THROUGH MONDAY NIGHT. THE MODELS CONTINUE TO PROG A GENERAL TREND OF INCREASING MOISTURE FROM THE UPPER MEXICAN COAST INTO THE LOWER TEXAS COAST BY MONDAY. HOWEVER...THE GFS IS MORE AGGRESSIVE THAN THE NAM IN SPINNING UP AN INVERTED SURFACE TROUGH INTO THE LOWER TEXAS COAST MONDAY. FOR NOW WILL SPLIT THE DIFFERENCE WITH RESPECT TO POPS BETWEEN THE NAM/GFS AND WILL MAINTAIN THE CURRENT POP CONFIGURATION OF SLIGHT CHANCE POPS ACROSS THE COASTAL WATERS AND SOUTHERN PORTIONS OF THE CWA BOTH MONDAY AND MONDAY NIGHT GIVEN THE INCREASING MOISTURE. TEMPERATURES THROUGH THE PERIOD SHOULD BE ABOUT A CATEGORY ABOVE NORMAL. && .LONG TERM (TUESDAY THROUGH MONDAY)...BIG QUESTION IN THE EXTENDED FORECAST WILL BE WHICH AIRMASS WILL WIN OUT? WILL IT BE THE DRY CONTINENTAL AIRMASS PUSHING IN BEHIND THE WEAK FRONT THAT IS NEARLY STATIONARY ACROSS THE REGION...OR THE MOIST TROPICAL AIRMASS POOLED ACROSS THE WESTERN GULF? THE GFS HAS ONCE AGAIN COME IN WET AT 12Z AS IT SHOWS AN INVERTED TROUGH DEVELOPING IN THE MOISTURE POOL AND DRIFTING NORTH BACK INTO THE COASTAL BEND TUESDAY BEFORE BEING PUSHED BACK TO THE SW BY REINFORCING HIGH PRESSURE. OTHER MODELS ARE ALL LESS AGGRESSIVE WITH THE MOISTURE INCREASE AND SOME DO NOT SHOW IT AFFECTING THE REGION AT ALL. HAVE FOLLOWED THE NAM AND ECMWF SOLNS WHICH ARE A COMPROMISE AND WENT WITH THE LOWER MET POPS. THIS STILL MEANS INCREASING POPS TO CHC CAT ACROSS SRN/SWRN AREAS ON TUE W/ SLT CHC/ISOLD POPS ACROSS THE N AND NE. WILL SHOW DECREASING POPS ON WED AS THE REINFORCING DRY PUNCH ARRIVES AND WILL NOT MENTION THE GHOST 10 POPS SHOW IN GRIDS FOR THU-FRI. GFS AND ECMWF BOTH SHOW A TROPICAL WAVE MVG INTO THE REGION NEXT WEEKEND AND WILL SHOW POPS INCREASING ON SUN ONCE AGAIN. TEMPS STILL LOOK TOO LOW THROUGH THE PERIOD AND WILL STAY A FEW DEGREES ABOVE MOS VALUES WRT HIGH TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 95 74 95 74 / 10 20 20 30 20 VICTORIA 71 96 71 98 71 / 10 10 10 20 20 LAREDO 77 98 76 99 77 / 10 20 20 30 30 ALICE 75 100 74 98 74 / 10 20 20 40 10 ROCKPORT 77 94 77 94 77 / 10 20 10 20 10 COTULLA 70 97 71 98 71 / 10 10 10 20 20 KINGSVILLE 73 96 74 94 72 / 10 20 20 30 20 NAVY CORPUS 76 93 77 92 77 / 10 20 20 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TM/95...SHORT TERM MJG/88...LONG TERM
Hazardous weather outlook, Aug 30, 5:31 AM CDT, 10 hours 25 minutes before
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
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:50 PM CDT | Special Marine Warning | CRP | 85 min | |
| Aug 30, 4:28 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 62 min |
| Aug 30, 4:57 PM CDT | Tornado Warning | CRP | Nueces, San Patricio | 18 min |
| Aug 30, 5:33 PM CDT | Special Marine Warning | CRP | 103 min | |
| Aug 30, 6:11 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 48 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.